MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was difficult or impossible to open.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information evaluation summary: one lf1537 was received for evaluation.The returned product did not meet specification as received.Visual and mechanical testing found a broken latch that was not working properly.The reported condition was confirmed.The device was disassembled and investigation found that the latch tine was broken inside the instrument body, making it impossible to latch or unlatch the handle.This damage made it impossible to open or close the device jaws for tissue sealing.This kind of damage is similar to what is seen when the user forces the latch open when the latch becomes unresponsive due to the device being left latched for an extended period of time.The investigation identified the root cause of the reported event to be user error.The user is advised to not leave the handle latched when the device is not in use.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7739139
Report Number1717344-2018-01015
Device Sequence Number2541718
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50570025X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/08/2018
09/10/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date10/02/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1